1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Galvus

Discussion in 'Metformin/Biguanides' started by spirits, Jun 19, 2014.

  1. spirits

    spirits Type 2 · Well-Known Member

    Messages:
    176
    Likes Received:
    102
    Trophy Points:
    83
    has anyone been on the tablet galvus and if so how has it been for you or was for you? did anyone occur any side effects from it?
    the reason I take this tablet is because I can not take metformin as i had all the rare side effects from that medicine. i find galvus a lot better however I am only concerned for the side effects that people have got from it hepatitis of liver and pancreaticisis, so i am having to be watchful of that, has anyone had any problems with this medicine? my parents had those side effects not from tablets from health issues.
     
  2. debbiiee

    debbiiee · Well-Known Member

    Messages:
    287
    Likes Received:
    128
    Trophy Points:
    63
    Galvus(vildagliptin) is one of the gliptins. U can find people on this forum taking Januvia or onglyza. All these gliptins may cause pancreatitis, but its not the case always- its rare. Since u have a family history of pancteatitis, its better to keep watching for any abdominal pains, so that u can avoid any injury to ur pancreas. I hope people who are taking gliptins will explain their experience of side effects from this classs of drugs.
    Regards
    debbie

    Sent from the Diabetes Forum App
     
    • Like Like x 2
  3. spirits

    spirits Type 2 · Well-Known Member

    Messages:
    176
    Likes Received:
    102
    Trophy Points:
    83
    thank you debbie for your kind information appreciated hugs xx p.s I am at the point of stopping taking them my instincts tells me symptoms i feel in me i should.
     
  4. debbiiee

    debbiiee · Well-Known Member

    Messages:
    287
    Likes Received:
    128
    Trophy Points:
    63
    Dont worry much about this. There are many other drugs that will help u. Consult with ur doctor & change the drug if u r not happy with this drug.
    Take care

    Sent from the Diabetes Forum App
     
    • Like Like x 3
  5. spirits

    spirits Type 2 · Well-Known Member

    Messages:
    176
    Likes Received:
    102
    Trophy Points:
    83
    thank you hugs xx
     
  6. connie104

    connie104 Type 2 · Well-Known Member

    Messages:
    924
    Likes Received:
    2,349
    Trophy Points:
    158
    I have been taking Galvus for over 2 years without any bad side effects. I was prescribed this by the consultant as I could not tolerate metformin of any type. I do suffer a runny nose and did read this could be a side effect


    Sent from the Diabetes Forum App
     
    • Like Like x 3
  7. spirits

    spirits Type 2 · Well-Known Member

    Messages:
    176
    Likes Received:
    102
    Trophy Points:
    83
    hi connie104, glad your doing ok with the galvus medicine, i was like you could not handle the metformin, sorry though you have side effect from galvus for runny nose, as long as it does not cause any problems, do you get regular checks for the nose? I hope all i well with you hugs xx
     
  8. spirits

    spirits Type 2 · Well-Known Member

    Messages:
    176
    Likes Received:
    102
    Trophy Points:
    83
    thank you hugs x
     
  9. connie104

    connie104 Type 2 · Well-Known Member

    Messages:
    924
    Likes Received:
    2,349
    Trophy Points:
    158
    I have mentioned it to doctor but seems to think
    Not a problem it's rather like having hay fever! I have been trying to get my ha1bc down to below 6 so I can come off meds but last one 6.2 so keep trying !


    Sent from the Diabetes Forum App
     
  10. spirits

    spirits Type 2 · Well-Known Member

    Messages:
    176
    Likes Received:
    102
    Trophy Points:
    83
    i am glad your doctor is keeping an eye on you, and glad your ha1bc is showing positive signs of getting close to your target,well done keep up the good work and hope you achieve getting off the meds xx
     
  11. south711

    south711 Type 2 · Well-Known Member

    Messages:
    155
    Likes Received:
    91
    Trophy Points:
    68
    I am also on galvus, no side effects that I have noticed.
    Sorry but am not sure why the doctor added to my diamicron tablets.
    The blinking thing is in French tried to translate but it only translates part and that did not make a lot of sense.

    Do you think that my lower results from the Lab is due to taking Galvus.?
     
  12. spirits

    spirits Type 2 · Well-Known Member

    Messages:
    176
    Likes Received:
    102
    Trophy Points:
    83
    i noticed in the leaflet that galvus can sometimes be taken with other medicines like metformin etc maybe you need to ask your doctor more on this why your taking the galvus with the diamicron, it is important your aware on why you have to.and if you get new side effects from taking both together, always make the doctor aware.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook